Thunderstorm Wind, Muskingum
- When
- July 9, 8:30 PM EST
- Where
- Muskingum County, Avondale
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.867, -82.067
Thunderstorm winds downed a few trees and power lines.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 9, 2:40 PM EST, 5 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 340 PM EDT MON JUL 9 2001 WEAK SFC LOW AND VORT MAX WILL ENTER WESTERN ZONES BY 06Z TUES. SINCE THERE IS AN ORGANIZED 2D MOIST FRONT GEN PATTERN AND MOISTR FLUX CONV... CANNOT RULE OUT CONVECTION COMPLETELY... PLUS INSTABILITY AXIS 1000-1500 CAPE THROUGH SAME AREA... SO SLIGHT CHANCE SEEMS PRUDENT FOR WESTERN ZONES TONIGHT. TOMORROW DEWPTS ENTER UPPER 60'S AND PARTLY CLOUDY SKY WILL ALLOW CONVECTIVE TEMP TO BE REACHED WITH MESO ETA INDICATING LOW LEVEL FORCING. POPS 30 FOR ALL ZONES. TOMORROW NIGHT SEEMS TO BE THE BEST CHANCE... AND MAY BE HEAVY RAIN TOO. THE LOW LEVEL FORCING IS STILL STRONG AT 00Z WEDNESDAY AND VERY IMPRESSIVE OMEGA FIELD BETWEEN 00-03Z. ABUNDANT MOISTURE... PW'S 1.5-1.7 INCHES. EVEN SOME CONVECTIVE SHEAR... SPC IS ON THE SAME PAGE WITH SLIGHT RISK INDICATED. BALANCE OF FORECAST REMAINS UNCHANGED. SOWKO/REED FCSTID = 14 PIT 65 85 60 76 / 10 30 50 20 HLG 65 85 60 76 / 10 30 50 20 MGW 65 85 61 76 / 10 30 50 20 ZZV 65 86 60 77 / 20 30 50 20 PHD 65 86 60 77 / 20 30 50 20 FKL 62 82 56 72 / 10 30 50 20 DUJ 62 82 56 72 / 10 30 50 20 LBE 65 85 60 76 / 10 30 50 20 BTP 63 83 58 74 / 10 30 50 20 IDI 63 83 58 74 / 10 30 50 20 ODM 61 82 58 73 / 10 30 40 20 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
OHZ048-057-100100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 648 PM EDT MON JUL 9 2001 ...EVENING THUNDERSTORMS MOVING THROUGH THE REGION... SHOWERS AND THUNDERSTORMS WnILL MOVE THROUGH WESTERN COSHOCTON COUNTY BETWEEN 7:00 PM AND 8:00 PM AND MUSKINGUM COUNTY BETWEEN 7:30 PM AND 8:30 PM. THESE STORMS MAY PRODUCE FREQUENT LIGHTNING...SMALL HAIL...AND GUSTY WIND UP TO 40 MPH.
OHZ057-100200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 842 PM EDT MON JUL 9 2001 ...THUNDERSTORMS MOVING THROUGH MUSKINGUM COUNTY... THUNDERSTORMS WITH VERY HEAVY RAINS...GUSTY WINDS AND HAIL WERE MOVING THROUGH MUSKINGUM COUNTY. THE STRONGEST STORMS WILL PASS NEAR ZANESVILLE...ADAMSVILLE...NORWICH...AND NEW CONCORD. THE STORMS ARE MOVING SOUTHEAST AROUND 20 MPH AND WILL MOVE OUT OF THE AREA BY 10 PM. EXPECT TORRENTIAL DOWNPOURS...ALONG WITH WIND GUSTS OF OVER 40 MPH. TRAVELERS ON I-70 NEAR ZANESVILLE WILL ENCOUNTER PONDING OF WATER ON THE ROADWAY.
OHZ058-100200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 906 PM EDT MON JUL 9 2001 ...THUNDERSTORMS MOVING THROUGH GUERNSEY COUNTY... THUNDERSTORMS WITH VERY HEAVY RAINS...GUSTY WINDS AND HAIL WERE MOVING THROUGH WESTERN GUERNSEY COUNTY. THE STRONGEST STORMS WILL PASS MAINLY WEST AND SOUTH OF CAMBRIDGE NEAR CLAYSVILLE...CASSELL AND FAIRDALE. THE STORMS ARE MOVING SOUTHEAST AROUND 20 MPH AND WILL MOVE O`UT OF THE AREA BY 10 PM. EXPECT TORRENTIAL DOWNPOURS...ALONG WITH WIND GUSTS OF OVER 40 MPH. TRAVELERS ON I-70 WEST OF CAMBRIDGE WILL ENCOUNTER PONDING OF WATER ON THE ROADWAY.
The Cincinnati radar (KILN), 158 km away, was scanning. The volume nearest the first event began at 01:29 UTC.
2 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed a few trees and power lines.
Thunderstorm winds downed a few trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2001Every state in 2001This day in weather historyWarnings in Ohio, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262580, 5262581.